Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Albany, NY

July 8, 2011Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jul 8, 2011, 9:03 PM EDT for Schoharie County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 9:03 PM EDT (01:03 UTC)
Expired
Jul 9, 2011, 12:00 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Schoharie County, NY

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:05 PM EDTFLASH FLOODGallupville, NYPORTION OF STATE ROUTE 443 CLOSED IN GALLUPVILLE.
Jul 8, 9:15 PM EDTFLASH FLOODCarlisle, NYCULVERT WASHOUT AND ROAD CLOSURE ON CROMMIE ROAD IN CARLISLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WGUS51 KALY 090103
FFWALY
NYC095-090400-
/O.NEW.KALY.FF.W.0019.110709T0103Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...

* UNTIL MIDNIGHT EDT

* AT 859 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED        
  SPOTTERS REPORTED FLASH FLOODING FROM SEVERAL SLOW MOVING          
  THUNDERSTORMS OVER THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON
  SPRINGS

* THIS ALSO IMPACTS INTERSTATE 88...ESPECIALLY BETWEEN MILE MARKERS
  104 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
      4271 7429 4272 7417 4266 7418 4259 7423
      4254 7425 4258 7464

$$

KL/BJF
2 follow-up statements
221 
WGUS71 KALY 090247
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1047 PM EDT FRI JUL 8 2011

NYC095-090400-
/O.CON.KALY.FF.W.0019.000000T0000Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1047 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN SCHOHARIE COUNTY...

AT 1040 PM EDT...THE HEAVY RAIN AND THUNDERSTORMS WHICH AFFECTED THE 
WARNING AREA HAVE DIMINISHED. HOWEVER...CONTINUED RUNOFF HAS LED TO 
STANDING WATER ON MANY ROADS IN THE WARNING AREA...INCLUDING 
PORTIONS OF SCHOHARIE...GALLUPVILLE...COBLESKILL...AND BEEKMAN 
CORNERS.

MOTORISTS ARE URGED TO USE EXTREME CAUTION IF DRIVING OVER THE NEXT 
TWO HOURS...AND BE PREPARED TO ENCOUNTER WATER ON ROADWAYS...AND 
POSSIBLE DETOURS DUE TO CLOSED OR WASHED OUT ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
      4271 7429 4272 7417 4266 7418 4259 7423
      4254 7425 4258 7464

$$

KL
354 
WGUS71 KALY 090359
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT FRI JUL 8 2011

NYC095-090406-
/O.EXP.KALY.FF.W.0019.000000T0000Z-110709T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1159 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT FOR NORTHERN
SCHOHARIE COUNTY...

THE THREAT FOR ADDITIONAL FLASH FLOODING FROM EARLIER HEAVY RAINFALL 
HAS ENDED. HOWEVER...SOME ROADS MAY STILL BE CLOSED ACROSS PORTIONS 
OF THE COUNTY DUE TO STANDING WATER. MOTORISTS ARE URGED TO REMAIN 
VIGILANT TO THE THREAT OF STANDING WATER ON ROADWAYS...AND SHOULD BE 
PREPARED TO ENCOUNTER POSSIBLE DETOURS DUE TO ROAD CLOSURES OR 
WASHOUTS.

JUDGING WATER DEPTH ON ROADWAYS AT NIGHT IS PARTICULARLY DIFFICULT. 
WHEN ENCOUNTERING STANDING WATER ON ROADS...MAKE THE SMART 
CHOICE...TURN AROUND...DONT DROWN. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4283 7465 4277 7448 4278 7426 4276 7431
      4271 7429 4272 7417 4266 7418 4259 7423
      4254 7425 4258 7464

$$

KL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:28 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 8, 7:28 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG A
BOUNDARY STALLED OVER THE NEW YORK METROPOLITAN AREA AND SOUTHERN
NEW ENGLAND. THE LOW WILL MOVE OFFSHORE TONIGHT AND HIGH PRESSURE
WILL BUILD IN OVER THE WEEKEND. THE HIGH WILL SHIFT OFFSHORE SUNDAY
SETTING UP A SOUTHERLY FLOW RESULTING IN WARMER AND HUMID CONDITIONS
FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 7 PM...HAVE REMOVED ULSTER...DUTCHESS AND LITCHFIELD COUNTIES
FROM SEVERE THUNDERSTORM WATCH #610. CHARACTER OF PRECIPITATION
HAS CHANGED TO A WIDESPREAD RAINFALL ACROSS THE AREA WITH EMBEDDED
CONVECTION. ACROSS THE REST OF THE FORECAST CONTINUED WITH CHANCES
FOR CONVECTION THIS EVENING. HIGHLIGHTED NORTHERN SCHOHARIE COUNTIES
WITH HIGHER POPS FOR A COUPLE OF HOURS AS STORMS HAVE BACK BUILD
OVER OTSEGO COUNTY AND MOVED EASTWARD. UPPER TROUGH AXIS WILL MOVE
TO OUR EAST OVERNIGHT AS WAVE OF LOW PRESSURE OVER MID ATLANTIC
REGION MOVES OFFSHORE . POPS CHANCES WILL DECREASES AS THE EVENING
PROGRESSES. ONLY MINOR ADJUSTMENTS TO TEMPERATURES...DEW POINTS
AND SKY COVER FOR TONIGHT.

AS OF 4 PM...SEVERE THUNDERSTORM WATCH #610 REMAINS IN EFFECT FOR
UNTIL 01Z/SAT ULSTER...DUTCHESS AND LITCHFIELD COUNTIES.

A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG THE
STALLED BOUNDARY TO OUR SOUTH ACROSS THE NEW YORK METRO AREA AND
SOUTHERN NEW ENGLAND. APPROACHING UPPER LEVEL TROUGH IS PROVIDING
LARGE SCALE ASCENT AND SUPPORT FOR CONVECTION. MAIN THREAT FROM
CONVECTION WILL BE HEAVY DOWNPOURS BUT CAN NOT RULE ISOLATED
STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE STORMS HAVE BEEN
FAIRLY SLOW MOVING AT 15 TO 20 MPH. CONVECTION HAS NOT BEEN VERY
TALL BUT STORMS HAVE HAD GOOD STRUCTURE WITH HEAVY RAINFALL...SMALL
HAIL AND GUSTY WINDS BEING REPORTED.

THE UPPER TROUGH AXIS AND SURFACE WAVE WILL MOVE OFF TO OUR EAST
TONIGHT. HAVE POPS REDUCED TO LESS THAN 20 PERCENT AFTER 06Z/SAT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
LOOKING AT A DRY WEEKEND WITH SEASONABLE TEMPERATURES AS RIDGING
BUILDS IN. HEIGHTS WILL RISE SATURDAY WITH THE FLOW BECOMING ZONAL
ON SUNDAY. AT THE SURFACE...THE HIGH WILL SHIFT OFFSHORE SUNDAY WITH
A RETURN FLOW DEVELOPING. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT
WILL APPROACH DURING THE DAY MONDAY. DEW POINTS WILL BE ON THE RISE
WITH SOUTHWESTERLY FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE. THE
CHANCES FOR CONVECTION WILL INCREASE DURING THE DAY AS THE AIRMASS
DESTABILIZES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MON NT-TUE...12Z/08 DETERMINISTIC MODELS FAIRLY CONSISTENT IN
BRINGING A COLD FRONT SE THROUGH THE REGION LATE MON NT INTO TUE AM.
SOME SUBTLE TIMING DIFFERENCES EXIST...AND THERE MAY BE A SECONDARY
REINFORCING BOUNDARY PASSING THROUGH DURING TUE. AS SUCH...WILL
INDICATE CHC POPS MON NT...INTO TUE AM...THEN GRADUALLY TAPER FROM
NW TO SE DURING THE DAY. EXPECT MAX TEMPS TO REACH 80-85 IN MOST
VALLEYS...EXCEPT MID/UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH
MON NT/TUE AM MINS MAINLY IN THE MID/UPPER 60S IN VALLEYS...AND
LOWER 60S ACROSS HIGHER ELEVATIONS.

TUE NT-FRI...EXPECT GENERALLY FAIR CONDITIONS DURING THIS
PERIOD...WITH TEMPS INITIALLY NEAR OR A BIT BELOW SEASONAL
LEVELS...WARMING CLOSER TO...OR EVEN A BIT ABOVE NORMAL BY FRI. THIS
WOULD BE UPPER 70S TO LOWER 80S FOR MAXES WED-THU...AND LOWER/MID
80S IN VALLEYS FRI...WITH MAINLY 70S FOR HIGHER ELEVATIONS.
OVERNIGHT MINS WILL GENERALLY BE IN THE UPPER 50S TO LOWER 60S IN
VALLEYS...WITH UPPER 40S TO LOWER 50S FOR HIGHER ELEVATIONS WED
AM...WITH GENERALLY 55-60 IN VALLEYS...AND 40S FOR HIGHER ELEVATIONS
THU-FRI AM.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY SOUTH OF
EAST-CENTRAL NY WITH ISOLD-SCT SHOWERS AND THUNDERSTORMS THROUGH
THIS EVENING. A COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH OVERNIGHT. HIGH PRESSURE WILL BUILD
IN FOR THE WEEKEND.

A CLUSTER OF SHOWERS AND EMBEDDED TSTMS WILL AFFECT KALB THROUGH
AROUND 01Z...WITH OCCASIONALLY MODERATE TO HVY RAIN. A STEADIER
MODERATE TO OCCASIONALLY HVY RAIN WILL AFFECT KPOU THROUGH AT
LEAST 02Z...AND PERHAPS 04Z. EMBEDDED THUNDERSTORMS MAY ALSO OCCUR
AT KPOU. AT KGFL...MOST OF THE SHOWERS/STORMS SHOULD REMAIN SOUTH
THIS EVENING. EXPECT AREAS OF MVFR/IFR VSBYS AND CIGS WITHIN AREAS
THAT RECEIVE LOCALLY HVY RAINFALL THIS EVENING.

LATER TONIGHT...EXPECT AREAS OF MVFR/IFR VSBYS AND POSSIBLE CIGS TO
DEVELOP...ESP AFTER 08Z/SAT...AS HIGHER LEVEL CLOUDS CLEAR. SOME
LIFR/VLIFR VSBYS ARE POSSIBLE AT KPOU IF CLEARING OCCURS EARLY
ENOUGH.

DRIER AIR WILL FILTER IN BTWN 11Z-13Z WITH VFR CONDITIONS
RETURNING...AND CONTINUING THROUGH 00Z/SUN.

LIGHT/VARIABLE WINDS WILL REMAIN LESS THAN 5 KT
OVERNIGHT...ALTHOUGH LOCALLY STRONGER GUSTS...AND VARIABILITY IN
DIRECTION IS POSSIBLE IN AND NEAR ANY TSTMS. WINDS WILL BECOME NW
TO N SATURDAY MORNING...AND INCREASE TO 8-12 KT BY AFTERNOON.

OUTLOOK...
SAT NT-SUN...VFR. NO SIG WX.
MON...VFR. CHC SHRA/TSRA IN THE AFTN WITH MVFR POSSIBLE.
TUE...VFR/MVFR. CHC SHRA/TSRA...ESP IN THE MORNING.
WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ALONG A
BOUNDARY STALLED OVER THE NEW YORK METROPOLITAN AREA AND SOUTHERN
NEW ENGLAND. THE LOW WILL MOVE OFFSHORE TONIGHT AND HIGH PRESSURE
WILL BUILD IN OVER THE WEEKEND. THE HIGH WILL SHIFT OFFSHORE SUNDAY
SETTING UP A SOUTHERLY FLOW RESULTING IN WARMER AND HUMID CONDITIONS
FOR EARLY NEXT WEEK.

MINIMUM RELATIVE HUMIDITY WILL RECOVER TO 90 TO NEAR 100 PERCENT
AND DROP TO MINIMUMS IN THE 40S SATURDAY AFTERNOON. A RECOVERY TO 90
TO NEAR 100 PERCENT IS EXPECTED SATURDAY NIGHT AND WITH HUMIDITIES
DROPPING MAINLY IN THE 30S SUNDAY AFTERNOON.

&&

.HYDROLOGY...
HEAVY RAINFALL WILL OCCUR WILL THE THUNDERSTORMS THROUGH THE
EVENING. THE STORMS ARE MOVING FAIRLY SLOWLY SO LOCALIZED FLOODING
OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. HIGH PRESSURE
WILL BUILD IN FOR THE WEEKEND WITH DRY WEATHER EXPECTED. NEXT
CHANCES FOR CONVECTION WILL COME MONDAY INTO TUESDAY AS ANOTHER
LOW PRESSURE SYSTEM APPROACHES AND MOVES THROUGH THE REGION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...KL
AVIATION...KL/WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 8, 7:16 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EDT FRI JUL 8 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
716 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THE STORMS ARE
NOT EXPECTED TO BE SEVERE...HOWEVER THEY WILL PRODUCE HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 5:17 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI JUL 8 2011

NYZ043-084-082200-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
517 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GREENWICH...
OR ABOUT 11 MILES WEST OF SALEM...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
SALEM BY 540 PM EDT
8 MILES SOUTHEAST OF HARTFORD BY 555 PM EDT

LAT...LON 4297 7328 4298 7345 4300 7358 4305 7359
      4310 7357 4313 7359 4315 7358 4317 7359
      4337 7350 4340 7327
TIME...MOT...LOC 2118Z 226DEG 21KT 4313 7350

FRUGIS
Local storm report, Jul 8, 5:59 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     GLENVILLE               42.93N 74.05W
07/08/2011                   SCHENECTADY        NY   TRAINED SPOTTER

            TREES DOWN.

0410 PM     HAIL             EAST GLENVILLE          42.86N 73.92W
07/08/2011  E0.88 INCH       SCHENECTADY        NY   TRAINED SPOTTER

0430 PM     TSTM WND DMG     BURNT HILLS             42.91N 73.90W
07/08/2011                   SARATOGA           NY   NWS EMPLOYEE

            WIRES DOWN

0430 PM     TSTM WND DMG     BALLSTON SPA            43.01N 73.85W
07/08/2011                   SARATOGA           NY   PUBLIC

            SMALL TREE LIMBS DOWN

0430 PM     HAIL             BALLSTON SPA            43.01N 73.85W
07/08/2011  E0.88 INCH       SARATOGA           NY   PUBLIC

0430 PM     TSTM WND DMG     BALLSTON CENTER         42.96N 73.87W
07/08/2011                   SARATOGA           NY   LAW ENFORCEMENT

            TREES DOWN

0445 PM     TSTM WND DMG     MALTA RIDGE             43.01N 73.79W
07/08/2011                   SARATOGA           NY   NWS EMPLOYEE

            TREE DOWN ON WIRES ON OLD POST RD.

0500 PM     TSTM WND DMG     VICTORY MILLS           43.09N 73.59W
07/08/2011                   SARATOGA           NY   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN. WIRES DOWN.

&&

TWASULA
Local storm report, Jul 8, 6:26 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     DOLGEVILLE              43.10N 74.77W
07/08/2011                   HERKIMER           NY   TRAINED SPOTTER

            TWO TREES AND WIRES DOWN

&&

FRUGIS
Special weather statement, Jul 8, 6:27 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT FRI JUL 8 2011

NYZ038-039-082-082300-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
627 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  WESTERN FULTON COUNTY IN EASTERN NEW YORK...
  EXTREME SOUTHEAST HERKIMER COUNTY IN EASTERN NEW YORK...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 40 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTH OF STRATFORD...OR ABOUT
8 MILES NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 700 PM EDT

LAT...LON 4320 7472 4324 7434 4300 7432 4303 7471
      4304 7475
TIME...MOT...LOC 2227Z 267DEG 13KT 4310 7469

KL
Special weather statement, Jul 8, 7:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
751 PM EDT FRI JUL 8 2011

NYZ047-048-051-090030-
SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
751 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WIND GUSTS UP TO 45
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COBLESKILL TO BREAKABEEN...OR ALONG A LINE EXTENDING
FROM COBLESKILL TO 6 MILES SOUTH OF COBLESKILL...AND MOVING EAST AT
25 MPH.

THUNDERSTORMS WILL BE NEAR...
CENTRAL BRIDGE AND MIDDLEBURGH BY 800 PM EDT
SCHOHARIE BY 805 PM EDT
LIVINGSTONVILLE BY 820 PM EDT
BERNE BY 830 PM EDT

LAT...LON 4275 7444 4272 7414 4266 7412 4257 7412
      4245 7421 4257 7460 4263 7452 4267 7451
      4274 7449
TIME...MOT...LOC 2351Z 283DEG 17KT 4269 7440 4265 7440
          4261 7440 4258 7444

KL
Special weather statement, Jul 8, 8:32 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
832 PM EDT FRI JUL 8 2011

NYZ047>053-090115-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-
832 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS IN

  EASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 45
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUANESBURG TO BERNE TO LIVINGSTONVILLE...AND MOVING
EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
ALTAMONT BY 845 PM EDT
PRESTON HOLLOW BY 850 PM EDT
ROTTERDAM BY 855 PM EDT
WESTERLO AND VOORHEESVILLE BY 905 PM EDT
GUILDERLAND BY 910 PM EDT
FEURA BUSH...COLONIE...DELMAR AND ALBANY BY 915 PM EDT

LAT...LON 4282 7370 4260 7376 4250 7384 4246 7399
      4243 7427 4242 7452 4259 7431 4269 7424
      4284 7418
TIME...MOT...LOC 0031Z 283DEG 13KT 4273 7409 4267 7411
          4257 7418 4251 7427

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:32 PM EDTSpecial Weather StatementALYAlbany, Schenectady43 min
Jul 8, 8:54 PM EDTAreal Flood AdvisoryALYHamilton4 hr
Jul 8, 9:48 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady4 hr
Jul 9, 12:07 AM EDTAreal Flood AdvisoryALYSchoharie4 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.